Metoprolol Withdrawal

last week with the support of my Dr I came off metoprolol over three days. 24 hours after my last half pill my resting heart rate was up from my normal 60/65 to 90/100 but after a week was back to almost normal. The first night was pretty bad with almost no sleep but for the rest of the week I just felt a bit of however I have gone back on metoprolol today because my blood pressure which has been pretty good for a long time at 120/130 over 65/75 topped out at 174/86 and has regularly been over 160 over the last week. Has anyone out there had withdrawal symptoms from beta-blockers and if so how long did it take to settle down. It is not a problem for me being on beta-blockers as they don't seem to have many side-effects apart from the odd nightmare, I don't know whether I should have just stuck it out and hopefully come right but high blood pressure really does make me nervous.

2 Replies

oldestnewest
  • Hi Kakapo - I haven't had anything like you mention when stopping metoprolol, but feel that your GP should be able to answer that question. Just wonder if you've spoken to one?

    Yet, I'm sure the people on here will have more experience of what it's like rather than GP's after all we are the ones taking the drugs prescribed and certainly understand the effects well. I would have thought that the body must need a bit of adjusting after your heart being chemically kept in line. I guess it may have been a better idea to have come of the metoprolol more gradually - over a month say. Just my thoughts.

    Jean

  • Hi Kakapo,

    I was on a beta-blocker 1.25mg, was taken off by my EP, did not sleep very well with them plus had cramps in my legs.

    First month or so was ok with them, just had cold fingers, toes, nose.

    Happy to be off them, feel much better now (touch wood), no withdrawal symptoms as such.

    Regards

    Barry

You may also like...